... getting better inspite am taking medicine how can i overcome this
Hi am a sixty years old man having depression for 3 years before and till now I feel that am not?
Added 17 Nov 2009:
am taking anafranil 75mg tid,lithium 400mg bid,risperdal 2mg at night,,depakin 500 bid, lexotanil 3mg when needed am whiching to stop all this drugs since no benifit but much side effects especially legs pain and inability to walk anymore i saw a lot of specialist but all was the same in results so am trying to cure myself by reducing med till elemination but am worry and dont know what to do somebody help me thanks for u
You may not be responding to the particular medication you are on. It is not unusual for people with depression to try several anti-depressants before finding one that works. How long have you been on the med and what is it?
Also, seeing a therapist will help a lot too. Studies show that people on meds AND in therapy do the best in terms of improvement in depression.
Wow! That's a lot of medications to be on at the same time. I wonder about Drs who think this is the right way to treat someone. These medications alter our brain chemistry and at this point it would be hard to know which is working and which is not.
I would recommend choosing one..and tapering off it very slowly. The recommended drop in dose is 10% at a time. You may find you need to be on the 'lower' dose for a month or so before reducing it again. If you can successfully do that... then you could do the same for another drug... and so on. I would definitely NOT stop taking any of your meds cold turkey.
Have you been to therapy at all? Really, if there are underlying reasons that triggered your depression in the first place, it would be a good idea to see someone who can help you to work through these. On the other hand, with all those drugs in your system, you may not be able to 'feel' the things you used to. I'd still see a counsellor, if you can, to help you through the withdrawal of at least one of these drugs - and see how you go.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Mar 2011 • 11 answers
Posted 15 Aug 2012 • 5 answers
Posted 3 Aug 2013 • 1 answer
Posted 13 Nov 2013 • 3 answers
Posted 20 Jun 2016 • 1 answer